• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Ibuprofen or Crohns Diseases

For several years I have dealt with stomach pains off and on especially after certain foods. I wake up at night with pain right under my ribs. However a few weeks ago I came down with a severe stomach virus which landed me in the ER with severe stomach pains-specifically right side. A CT scan was completed-ER Doctor stated that it appears I have Crohns. I was set up for a Scope with a GI. Prior to the Scope the GI stated that upon looking at the CT he would diagnose Crohns but can not rule out that all the inflammation was caused by taking ibuprofen on a weekly basis. So after having the scope and finding multiple ulcers at the ileum and into the large intestine, the GI is having me stop taking ibuprofen for 3 months then do another scope to see if ulcers and inflammation has improved. Has anyone else been told they have Crohns but turned out to be caused by ibuprofen (NSAIDs)?
 
NSAIDs can certainly cause gastrointestinal ulcers, but it's usually in patients who use them a lot - multiple doses daily rather than once a week. I suspect your doctor is convinced you have Crohn's but is doing this experiment as a last shot to rule out NSAIDs inflammation before moving on to the Crohn's therapy.

Good luck. I hope you don't have Crohn's, but if turns out you do there are plenty of people here on this board to offer you their advice and support.
 
It's probaby crohn's. However, if you start getting sicker and just feel horrible. Go in to see him again sooner than later. I waited too long to get surgery, and ended up with a fistula going into my bladder that made me septic. Was peeing out poop, blood and food! You know your body better than the doc does.
 
Top